Alert archive / Nebraska / Frost Advisories in 2024
Frost Advisory 2, NWS North Platte, NE
NWS North Platte, NE issued this frost advisory at Oct 3, 2024, 12:15 PM MDT for 26 counties in Nebraska. It took effect at Oct 4, 2024, 12:00 AM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2024, 12:15 PM MDT (18:15 UTC)
- In effect from
- Oct 4, 2024, 12:00 AM MDT
- Expired
- Oct 4, 2024, 7:32 AM MDT
- In force
- 8 hr
- Issued by
- NWS North Platte, NE
All 26 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2642 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
145 WWUS73 KLBF 031815 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 115 PM CDT Thu Oct 3 2024 NEZ004>010-022>029-035>038-056>059-069>071-094-040500- /O.NEW.KLBF.FR.Y.0002.241004T0600Z-241004T1400Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- Including the cities of Rushville, Hayes Center, Enders, Oshkosh, Purdum, Eli, Lewellen, Burwell, Valentine, Ainsworth, Curtis, North Platte, Broken Bow, O'Neill, Bassett, Kilgore, Arthur, Halsey, Merriman, Butte, Hyannis, Bartlett, Big Springs, Cody, Atkinson, Grant, Springview, Gordon, Brewster, Tryon, Thedford, Ericson, Lynch, Champion, Stapleton, Ogallala, Maywood, Ringgold, Chappell, Taylor, Paxton, Mullen, Dunning, Eustis, Imperial, Spencer, Wauneta, and Rose 115 PM CDT Thu Oct 3 2024 /1215 PM MDT Thu Oct 3 2024/ ...FROST ADVISORY IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ FRIDAY... * WHAT...Temperatures as low as 35 may damage sensitive vegetation.. * WHERE...Central and western Nebraska. * WHEN...From 1 AM CDT /midnight MDT/ to 9 AM CDT /8 AM MDT/ Friday. * IMPACTS...Cold temperatures could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service, visit www.weather.gov/lbf. MBS
2 follow-up statements
578 WWUS73 KLBF 040929 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 429 AM CDT Fri Oct 4 2024 NEZ004>010-022>029-035>038-056>059-069>071-094-041400- /O.CON.KLBF.FR.Y.0002.000000T0000Z-241004T1400Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- Including the cities of Maywood, Burwell, Grant, Mullen, Wauneta, Curtis, Cody, Arthur, Brewster, Hayes Center, Lewellen, Dunning, Tryon, Thedford, Halsey, Valentine, Paxton, Imperial, Stapleton, Springview, Taylor, Bassett, Enders, Bartlett, O'Neill, Ringgold, Purdum, Hyannis, Eli, Lynch, Broken Bow, Gordon, Oshkosh, Kilgore, Butte, Ericson, Rushville, North Platte, Eustis, Champion, Atkinson, Big Springs, Spencer, Ainsworth, Rose, Ogallala, Chappell, and Merriman 429 AM CDT Fri Oct 4 2024 /329 AM MDT Fri Oct 4 2024/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of central, north central, panhandle, southwest, and west central Nebraska. * WHEN...Until 9 AM CDT /8 AM MDT/ this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service, visit www.weather.gov/lbf. Viken
382 WWUS73 KLBF 041332 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 832 AM CDT Fri Oct 4 2024 NEZ004>010-022>029-035>038-056>059-069>071-094-041445- /O.CAN.KLBF.FR.Y.0002.000000T0000Z-241004T1400Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- Including the cities of Wauneta, Ogallala, Imperial, Curtis, Stapleton, Big Springs, Maywood, Arthur, Ericson, Broken Bow, Gordon, Hyannis, Brewster, Chappell, Eli, Cody, Taylor, Paxton, Enders, Springview, O'Neill, Dunning, Grant, Rushville, Oshkosh, Halsey, Lynch, Eustis, North Platte, Champion, Valentine, Merriman, Butte, Bassett, Tryon, Spencer, Rose, Hayes Center, Burwell, Thedford, Mullen, Ringgold, Ainsworth, Atkinson, Kilgore, Purdum, Bartlett, and Lewellen 832 AM CDT Fri Oct 4 2024 /732 AM MDT Fri Oct 4 2024/ ...FROST ADVISORY IS CANCELLED... The threat of damaging frost has ended. $$ For more information from the National Weather Service, visit www.weather.gov/lbf. CDC
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this frost advisory went out at Oct 3, 11:18 AM MDT, 57 minutes earlier. Its key messages:
- Temperatures fall into the upper 30s across much of western and north central Nebraska tonight, and could lead to patchy frost formation.
- Well above average temperatures return Saturday, and the combination of warm, dry, and windy conditions could lead to critical fire weather concerns.
- Continued dry conditions and above average temperatures will lead to elevated to near-critical fire weather concerns nearly each day into early next week.
Area forecast discussion, Oct 3, 11:18 AM MDT, 57 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1218 PM CDT Thu Oct 3 2024 .KEY MESSAGES... - Temperatures fall into the upper 30s across much of western and north central Nebraska tonight, and could lead to patchy frost formation. - Well above average temperatures return Saturday, and the combination of warm, dry, and windy conditions could lead to critical fire weather concerns. - Continued dry conditions and above average temperatures will lead to elevated to near-critical fire weather concerns nearly each day into early next week. && .SHORT TERM /THROUGH FRIDAY NIGHT/... Issued at 324 AM CDT Thu Oct 3 2024 Currently, a weak cool front is positioned east to west just to the north of HWY 2, with light northeasterly flow noted across northern Nebraska. Temperatures range from the upper 40s to 50s across the area. Aloft, broad zonal flow prevails across the Plains. For today, expect temperatures much cooler this afternoon, as the aforementioned cool front pushes through the area and weak cold advection establishes. Winds strengthen from the northeast in the wake of the front this afternoon, as a surface low ejects eastward across Kansas. This leads to a tight surface pressure gradient, with the area positioned between the aforementioned surface low and a surface high spilling into the northern Plains. As diurnal mixing occurs this afternoon, northeast wind gusts should increase to 25-35 mph. Luckily, the combination of cooler temperatures and some subtle moisture return should keep humidity values in the middle to upper 20% range, keeping fire concerns only elevated. By this evening, the surface low will begin to pull away, along with the surface high encroaching on the area, and lead to quickly weakening winds. As the surface high approaches early Friday morning, efficient radiational cooling should develop and push overnight lows into the upper 30s across much of western and north central Nebraska. Will have to closely monitor for a threat for frost formation, though confidence in how widespread of a threat this is remains low. This is directly tied to the position of the surface high, with some guidance suggesting portions of the area on the backside of the high by early morning, leading to a return of weak southerly flow. If this were to occur, the weak south winds could be just enough to slightly boost lows and limit widespread frost formation. Trends will continue to be monitored and frost headlines may be needed for tonight across portions of the area. For tomorrow, southerly flow establishes yet again and strengthens as broad lee cyclogenesis begins across the northern Rockies. Aloft, an upper trough axis drops through the northern CONUS, and into the upper Midwest by tomorrow night. The broad cyclogenesis strengthens H85 flow to ~25-35kts, and as deep diurnal mixing occurs this higher momentum flow should help to promote southerly wind gusts of 30- 35mph. As with today, subtle moisture return should keep humidity values above critical thresholds, though trends will continue to be monitored. Lows tomorrow night remain a tad more mild in the upper 40s to 50s, with the broad warm advection continuing. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... Issued at 324 AM CDT Thu Oct 3 2024 Critical fire weather concerns look to return for Saturday, as a dry cold frontal passage occurs Saturday afternoon. This is in association with an upper low ejecting eastward across the northern Plains, with an associated surface low ejecting eastward across Manitoba. Behind this front, very dry air will be ushered into the area, and temperatures will soar into the upper 80s to 90s as deep mixing occurs in the the much drier airmass. Add in increasing northwest winds with frontal passage, aided by robust surface pressure rises, and fire weather concerns look to quickly increase. Fire weather headlines will likely be needed for Saturday afternoon, with confidence continuing to increase in a period of critical fire weather conditions. As we head into the late weekend and early next week, upper ridging will begin to amplify across the Rockies. Though Sunday will remain near average due to Saturday's frontal passage, temperatures look to moderate back to above average as we remain under the influence of the ridge into the middle of next week. Though this will lead to critical relative humidity values each day, the upper ridge will keep the area devoid of frontal passages and keep winds weaker. Still, this looks to lead to persistent elevated to near-critical fire concerns each day as we head into next week. && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 1206 PM CDT Thu Oct 3 2024 VFR will remain widespread across wrn/ncntl Nebraska this afternoon, tonight and Friday morning. Strong northeast winds underway this afternoon will subside with the approach of sunset this evening. Very dry air aloft and near the sfc will remain across the region tonight through Friday morning. The risk of MVFR or low flight conditions will is very low. && .FIRE WEATHER... Issued at 324 AM CDT Thu Oct 3 2024 At least elevated fire weather conditions are anticipated each day through mid next week for western and north central Nebraska as the (generally) warm and very dry pattern continues. Despite a brief mild spell with slightly higher humidity today into tomorrow in the wake of a cool front, wind will be an issue. East/northeast winds will gust above 30 mph at times today, while they flip to the south and intensify tomorrow with gusts approaching 40 mph in the Sandhills. Summerlike heat returns Saturday as most of the forecast area reaches the mid to upper 80s, and far southwest Nebraska pushes 90 degrees. A surface trough crosses the area early in the day, resulting in a switch to warm and dry downsloping west winds. Humidity values will likely drop below 15% for areas near and west of Highway 83 and below 20% to the east. Meanwhile, wind gusts will surpass 35 mph across the Sandhills. A cool front then drops through the area during the afternoon, resulting a wind switch to northerly and gusts exceeding 40 mph. Should trends continue, a headline will be needed. Additionally, humidity recovery Saturday night will be very poor, ranging from around 50% in central Neb (zone 209) to 65% in the panhandle (zone 204). Temperatures dip once again to near normal levels for Sunday, then gradually climb back to the mid/upper 80s by Wednesday. Critically low humidity values are expected each day for portions of the panhandle and western Sandhills, with near critical levels expected elsewhere. At this time, winds appear light enough to preclude a serious threat of red flag. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Brown LONG TERM...Brown AVIATION...CDC FIRE WEATHER...Snively
Hazardous weather outlook, Oct 3, 11:18 AM MDT, 57 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1218 PM CDT Thu Oct 3 2024 NEZ004>010-022>029-035>038-056>059-069>071-094-041730- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1218 PM CDT Thu Oct 3 2024 /1118 AM MDT Thu Oct 3 2024/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...This afternoon and tonight. The combination of continued dry conditions and blustery northeast winds will result in elevated fire weather today. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Elevated fire weather is anticipated again Friday due to gusty winds and low humidity. Hot weather, very low humidity, and strong winds will increase the risk of critical fire weather Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 12:51 PM MDT | Fire Weather Watch | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more | 24 hr |
Nearby
Frost Advisories in Nebraska, 2024Every frost advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.